Vasculitis UK
5,519 members5,034 posts

Anyone else hiding from the sun?

I'm feeling very frustrated. I love seeing the sun and it cheers me up but at the moment I am suffering with pains and odd sensations in my knees which seems to be much worse in the sun. Not sure if this is a vasculitis thing? I'm back on 5 mg of pred but still feel generally 'out of sorts'. Back to GP tomorrow morning. Hey ho!

19 Replies
oldestnewest

Had the same thing today. Left my compression stockings off for a couple of hours in the morning to let my legs breath a bit. Noticed my ankles had gone pink and were slightly swollen. Stockings back on. Went to do a bit of gardening, legs cramped up behind both knees. General aches and pains in legs, pins and needles in feet and yes, it is a vasculitis thing! But after such a long winter I will still get out in the sun and soak up all that vitamin D.

1 like
Reply

I thought the sun thing was due to taking imunosuppresants and the risk of skin cancer. I would love to sit in the sun for a while but my consultant says no. So miserable after the winter we have had. Oh well...

wengeners

Reply

Hi, So do you know why we shouldn't get the sun? Is it the vasculitis or the meds? I was diagnosed with WG in 2005 and have never heard this before. Thanks.

Reply

Hi, I have WG and on Pred and Azathioprine and my consultant has told me to keep covered up when the sun is out. I can feel the sun burning me through my clothes when it is very hot - my skin is also very thin and bruised so not a pretty sight!! From the steroids I presume. Enjoy the summer.

Reply

John loves the sun.. but limits himself to his time in the sun..he never sits in direct sunlight .... but he will do some gardening or go for a stroll in the sun..

Susan :-)

Reply

Hi read with interest your comments on the SUN which is lovely ,as a lupus sufferer I cannot take the sun without adverse reactions .Just wondering as when I took temporal arteritis my doc and rheumy both commented on them being linked together Just a thought . Oh our bodies are so complex TAKE CARE

1 like
Reply

Thanks for your answers. All very interesting. Things seem to be getting worse. My knees and now toes are very painful. I saw GP this morning and he is considering a Depa (?) injection as I am due to go on holiday on Saturday and he thinks I need some treatment before then. I tried to speak to consultant today but no answer. GP says that in the absence of advice from consultant we must 'plough our own furrow'. Does anyone know about Depa injection?

I'm usually very upbeat and positive but starting to feel down because of the pain.

Thanks in advance for any thoughts...

Reply

I hope you dont mind me asking, but my mum has WG (diagnosed in Jan) and is currently suffering from painfull knees and ankles to the point where she is in tears everynight, and can barley walk, is this normal? and just part of vasulitus?

Reply

Hi i get very painful knees and my left ankle swells up and the pain some times gets to me x.

Reply

is this a constant thing or are some days better than others? x

Reply

Mine is all the time but i do have good and bad days. Hope ur mum is doing a little better x

Reply

Thank u just cant bear to think of her being in so much pain everyday? she can barely walk????? x

Reply

My daughter has vasculitis and finds walking at all very painful. Her feet swell up and there is no let up with the pain. I guess it is just par for the course with vasculitis. She has Systemic Vasculitis and has been suffering for 5 years. She is only 34. You have my sympathy. There is so little that I, as a mother, can do and you as a daughter can do to alleviate the pain and suffering.

Reply

Hi. I totally felt the pain. Every day but most of the time I power on...but there have been times where I haven't been bake to sleep and cried like a baby all night through. I'm 26 and I asked my mum to com n sleep next to me one night just coz I felt like I needed someone there. I couldn't even budge my legs a single mm!

I hobble when I walk. Consultants puts it down to side effect so am just praying it will ease as it gets tapered.

R

Reply

Hi are you talking about Depo Medrone which is methyl pred.. My introduction to steroids was depo injection and had amazing results which lasts two weeks. At the time they thought I had RA, the vasculitis hadn't taken full hold, I then went onto 10mgs. So much has changed as four months later the wheel fell off and the full impact and diagnosis of MPA. Certainly think with your holiday looming that you need some extra support. Pam

Reply

I have been out in the sun But under the brolly I follow the shade around the garden :)

If i sit in the sun i get prickly heat rash and that drives me nuts.

How ever tonight after being out reading my knees are killing me and i feel very unwell x

Reply

My daughter was told to stay out of the sun. She needs to be in a very cold environment so the A/C is on all the time.

Reply

Dear laidbackreader,

I have to be, VERY careful, in the sun- not only do I have Vasculitis but I have also had a Kidney Transplant. I am Prescribed, an Australian, Sun Block called 'Sun Sense', which is 'Factor Fifty Plus'. It is available as a 50 ml Roll On or a 125 ml Plastic Bottle. The cream is easily absorbed and is 'Ready' in fifteen minutes. (it does start to get 'Greasy' after a few hours- just wash it off with liquid soap/shampoo) Any minor Slashes, onto clothing, are not a major issue- just use a standard wash.

Beyond this I can't really comment, except to say that 'Generally Speaking' those on Immuno-Suppression are advised to, at least, limit Sun Exposure.

Sorry that I can't be more help.

AndrewT

Reply

Was just dx'd.. But also have lupus/scleraderma, can not be in sun or even under certain lighting?? Get very ill, red, dizzy, etc.. Hmmm. So yes!

Reply

You may also like...